Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 25, 2010, 2:05 PM CDT for Rusk County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2010, 2:05 PM CDT (19:05 UTC)
- Expired
- May 25, 2010, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
County Rusk County, WI
The radar
The Duluth radar (KDLH), 168 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:10 PM CDT | TSTM WND DMG | 12 Nne Bruce, WI | 12 INCH DIAMETER TREE BRANCH DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS53 KMPX 251905 SVRMPX WIC107-251945- /O.NEW.KMPX.SV.W.0012.100525T1905Z-100525T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 205 PM CDT TUE MAY 25 2010 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUSK COUNTY IN NORTHWEST WISCONSIN... * UNTIL 245 PM CDT * AT 203 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF BRUCE...OR ABOUT 8 MILES NORTHWEST OF LADYSMITH...AND MOVING NORTH AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE... MAINLY RURAL AREAS OF NORTHERN RUSK COUNTY NORTH OF BRUCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4545 9097 4541 9135 4565 9142 4564 9103 TIME...MOT...LOC 1905Z 171DEG 23KT 4553 9125 WIND...HAIL 65MPH 1.00IN $$
2 follow-up statements
902 WWUS53 KMPX 251924 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT TUE MAY 25 2010 WIC107-251945- /O.CON.KMPX.SV.W.0012.000000T0000Z-100525T1945Z/ RUSK WI- 224 PM CDT TUE MAY 25 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL RUSK COUNTY UNTIL 245 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EXELAND...OR 13 MILES NORTHWEST OF LADYSMITH...MOVING NORTH AT 20 MPH. OTHER THUNDERSTORMS WERE ENTERING SOUTHERN RUSK COUNTY. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN RUSK COUNTY. LAT...LON 4552 9101 4547 9137 4565 9142 4564 9103 TIME...MOT...LOC 1923Z 164DEG 17KT 4561 9128 WIND...HAIL 60MPH 1.00IN $$
172 WWUS53 KMPX 251951 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 251 PM CDT TUE MAY 25 2010 WIC107-252001- /O.EXP.KMPX.SV.W.0012.000000T0000Z-100525T1945Z/ RUSK WI- 251 PM CDT TUE MAY 25 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RUSK COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH OTHER DEVELOPING THUNDERSTORMS. LAT...LON 4552 9101 4547 9137 4565 9142 4564 9103 TIME...MOT...LOC 1924Z 164DEG 17KT 4561 9128 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:04 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 25, 1:04 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 104 PM CDT TUE MAY 25 2010 .UPDATE... ADDED 18Z TAF DISCUSSION BELOW. && .DISCUSSION... ONE MORE DAY OF ABNORMALLY HOT AND HUMID WEATHER LIES AHEAD TODAY AS A COLD FRONT WEAKENS AS IT MOVES ACROSS THE AREA. WILL SEE THUNDERSTORM CHANCES LINGER INTO TONIGHT...BUT COME WEDNESDAY...MUCH DRIER AIR WORKS INTO THE REGION...GETTING RID OF THE HUMIDITY AND KNOCKING TEMPS BACK A BIT INTO THE WEEKEND. REMNANTS OF CONVECTION YESTERDAY ACROSS SODAK WORKING ACROSS THE AREA NOW...WITH A STRONG OUTFLOW BOUNDARY NOTED ON RADAR JUST PUSHING PAST THE I35 CORRIDOR AT 330 AM. THIS BOUNDARY HAD SOME MUCH STRONGER WINDS AS IT CAME INTO WRN MN...WITH NUMEROUS AIRPORTS REPORTING GUSTS AROUND 50 MPH /67 MPH AT WINDOM WAS THE HIGHEST/...BUT AS THE LINE CAME THROUGH THE CITIES IT WAS LUCKY TO MUSTER UP 30 KTS. ALTHOUGH THIS IS LOSING SOME OF ITS PUNCH...SHOULD BE ABLE TO MAKE IT INTO WRN WI IN SOME FORM THIS MORNING. THE BIG QUESTION SURROUNDING THIS OUTFLOW BOUNDARY IS HOW WILL IT IMPACT LOW LEVEL MOISTURE ACROSS THE AREA FOR POTENTIAL THUNDERSTORM ACTIVITY THIS AFTERNOON. DEWPS BEHIND THE FRONT HAVE TAKEN A DIVE BACK INTO THE LOW 50S BEHIND. AT 06Z THE SYNOPTIC COLD FRONT WAS ANALYZED BACK IN ERN SODAK...BUT UNLESS WE GET SOME FORM OF MOISTURE RETURN BEHIND THIS OUTFLOW BOUNDARY...CONVECTION WILL BE HARD TO COME BY THIS AFTERNOON ACROSS MOST OF MN. AT ANY RATE...HAVE PULLED THUNDER CHANCES FURTHER EAST TODAY...MATCHING UP MORE WITH THE 06Z NAM...WHICH BASICALLY KEEPS THE MN PORTION OF THE CWA DRY...WITH MOST OF THE AFTERNOON ACTIVITY ACROSS WI. IN WI...ML CAPES ARE STILL FORECAST TO GET UP AROUND 3K J/KG...SO PLENTY OF INSTABILITY TO REFIRE CONVECTION ALONG THE FRONT/OUTFLOW BNDRY...BUT WITH BULK SHEAR IN THE 20 TO 30 KT RANGE...STORMS WILL BE MORE OF AN AIRMASS TYPE...KEEPING SEVERE THREAT TO ONLY BEING ISOLATED. LATER TONIGHT...A WAVE CURRENTLY OVER KS/OK WILL BE COMING ACROSS THE CWA...ESPECIALLY IN THE 06-12Z TIME FRAME. THIS WILL LIKELY KEEP THUNDER ACTIVITY GOING WELL INTO THE NIGHT...AND THIS MAY ACTUALLY BE WHEN AREA SEES ITS MOST WIDESPREAD THUNDERSTORM COVERAGE. AGAIN WITH SHEAR LIMITED...SEVERE THREAT LOOKS TO BE LIMITED...THOUGH RAINFALL AMOUNTS WILL LIKELY BE HIGHER THANKS TO THE ENHANCED LIFT. AFTER THAT...FRONT WILL MOSTLY BE OUT OF THE AREA BY WEDNESDAY AFTERNOON...WITH THINGS LOOKING DRY UNTIL SUNDAY/MONDAY...WHEN ANOTHER FRONT IS PROGGED TO SWEEP THROUGH. MAIN TREND WITH 25.00 RUNS OF THE GFS/ECMWF WAS TO SLOW THE PROGRESSION OF THIS FRONT DOWN...ESPECIALLY ON THE ECMWF...WHICH BASICALLY KEEPS THE AREA DRY UNTIL LATE SUNDAY NIGHT...WITH THE FRONT HOLDING OFF ON ENTERING THE REGION UNTIL MEMORIAL DAY. AFTER THAT...THINGS GET A LITTLE MUDDIED AS MED RANGE MODELS TRANSITION CURRENT HIGHLY AMPLIFIED PATTERN INTO MORE OF A ZONAL PATTERN FOR NEXT WEEK. THIS WILL LIKELY KEEP THINGS COOLER NEXT WEEK...BUT POSSIBLY MORE UNSETTLED AS THE ZONAL FLOW OFTEN IS. FINAL ISSUE IS TEMPERATURES. ONE MORE HOT ONE TODAY...THOUGH SHOULD NOT BE QUITE AS WARM AS YESTERDAY...DID UP TEMPERATURES SOME ACROSS ERN HALF OF MN AS LESS CLOUD COVER SHOULD ALLOW TEMPERATURES TO WARM CONSIDERABLY. HOWEVER...H85 TEMPS HAVE FALLEN A FEW DEGREES C OVERNIGHT...SO ONLY EXPECT AN ISOLATED 90 OR TWO. BIG STORY FOR MSP IS TONIGHT LOOKS TO BE THE FIRST TIME SINCE SATURDAY MORNING THAT THE MERCURY WILL DIP BELOW THE 70 DEGREE MARK. APPROACHING 72 HOURS WITH 70+F TEMPS IS QUITE THE RARITY FOR MSP IN THE MONTH OF MAY. GOOD NEWS...FROM WEDNESDAY ON... TEMPERATURES LOOK TO REMAIN NEAR TO A LITTLE ABOVE NORMAL...WITH LOWS GETTING BACKING INTO THE 50S AND HIGHS GETTING UP AROUND 80. && .AVIATION.../18Z TAF ISSUANCE/ MAIN INSTABILITY AXIS IS OVER WEST CENTRAL WI AT THIS TIME AND WILL REMAIN IN THAT AREA FOR THE AFTERNOON. THE GREATEST RISK OF THUNDERSTORMS WILL BE OVER KEAU THIS AFTERNOON INTO THE EVENING. OTHERWISE A FRONTAL BOUNDARY OVER EASTER CENTRAL MN WILL MOVE SLOWLY INTO WESTERN WISCONSIN BY EVENING. MEANWHILE..AN UPPER LEVEL WAVE OVER KANSAS WILL BE MOVING NE TONIGHT...INCREASING THE CHANCE OF SHOWERS OVER SOUTH CENTRAL MN AND OTHER AREAS OF WEST CENTRAL WI. VFR CIGS ARE EXPECTED...POSSIBLY LOWERING TO 050...KRWF TO KMSP AND KRNH. LOWER CIGS INTO MVFR DURING TSTMS VCNTY KEAU. KSTC AND KAXN SHOULD SEE CIGS AOA 070. THE WAVE SHOULD EXIT THE AREA BY WED AFTERNOON WITH SKC-SCT250 CLOUD CONDITIONS. KMSP...VFR FOR THE ENTIRE PERIOD. INCREASING CHC OF SHOWERS THIS EVENING AND OVERNIGHT WITH CIGS RMRNG AOA 050. EXPECTING THUNDER TO REMAIN GENERALLY EAST. CLOUDS AND CIGS CLEARING TO MAINLY SKC CONDITIONS BY WED AFTERNOON. WINDS GRADUALLY SWINGING FROM S TO SW DURING THE AFTERNOON...AND THEN TO NNW OVERNIGHT AND NNE ON WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/JPR
Hazardous weather outlook, May 25, 1:27 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 127 PM CDT TUE MAY 25 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 127 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING...MAINLY EAST OF RICE LAKE AND DURAND. LARGE HAIL AND DAMAGING WINDS WOULD BE THE SEVERE WEATHER TREATS. OTHER THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF WEST CENTRAL WISCONSIN AND INTO PARTS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA. THESE THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT AS WELL...BUT THE SEVERE WEATHER THREAT WILL BE ENDING...AS THE COLD FRONT MOVES FARTHER EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER FRONT MOVING INTO THE OUTLOOK AREA IN THE SUNDAY AND MONDAY TIME FRAME WILL RENEW CHANCES FOR THUNDERSTORMS. HOWEVER...AT THIS TIME THE SEVERE TREAT LOOKS TO BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, May 25, 1:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG INGRAM 45.51N 90.81W
05/25/2010 RUSK WI LAW ENFORCEMENT
SCATTERED TREES DOWN AROUND INGRAM AND IN RURAL AREAS
NORTH OF LADYSMITH.
0140 PM TSTM WND DMG HAWKINS 45.51N 90.71W
05/25/2010 RUSK WI LAW ENFORCEMENT
TREES DOWN AROUND HAWKINS.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:15 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 30 min |
| May 25, 2:01 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 28 min |
| May 25, 6:30 PM CDT | Special Weather Statement | MPX | Saint Croix | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.